About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis

Volume 2014 (2014), Article ID 925010, 9 pages

http://dx.doi.org/10.1155/2014/925010
Research Article

Positive Solutions for the Eigenvalue Problem of Semipositone Fractional Order Differential Equation with Multipoint Boundary Conditions

Department of Basic Teaching, Shanghai Jianqiao College, Shanghai 201319, China

Received 17 January 2014; Accepted 14 February 2014; Published 15 April 2014

Academic Editor: Xinguang Zhang

Copyright © 2014 Ge Dong. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We study the existence of positive solution for the eigenvalue problem of semipositone fractional order differential equation with multipoint boundary conditions by using known Krasnosel'skii's fixed point theorem. Some sufficient conditions that guarantee the existence of at least one positive solution for eigenvalues   sufficiently small and sufficiently large are established.

1. Introduction

In this paper, we study the existence of positive solutions to the following eigenvalue problem of semipositone fractional order differential equation with multipoint boundary conditions: where , , , with , is a positive parameter, and are the standard Rieman-Liouville derivative. Throughout the paper, we assume that is semipositone; that is, is continuous and there exists , such that , for any .

The multipoint boundary value problems (BVPs for short) for ordinary differential equations arise in a variety of different applied mathematics and physics. Recently, Feng and Bai [1] investigated the existence of positive solutions for a semipositone second-order multipoint boundary value problem: By using Krasnosel'skii's fixed point theorem, some sufficient conditions that guarantee the existence of at least one positive solution are obtained. In [2], a -type conjugate boundary value problem for the nonlinear fractional differential equation, is considered. Based on the nonlinear alternative of Leray-Schauder type and Krasnosel'skii's fixed-point theorems, the existence of positive solution of the semipositone boundary value problems (3) for a sufficiently small was given. In recent paper [3], Zhang et al. established the existence of multiple positive solutions for a general higher order fractional differential equation with derivatives and a negatively Carathèodory perturbed term: Some local and nonlocal growth conditions were adopted to guarantee the existence of at least two positive solutions for the higher order fractional differential equation (4). For the recent work in application, the reader is referred to [420].

Inspired by the above work, in this paper we study the existence of positive solutions to the semipositone BVP (1). Here we also emphasize that the main results of this paper contain not only the cases for sufficiently small, but also for sufficiently large, which is different from [2, 3].

2. Preliminaries and Lemmas

Definition 1 (see [2124]). The fractional integral of order of a function is given by provided that the right-hand side is pointwisely on .

Definition 2 (see [2124]). The Riemann-Liouville fractional derivative of order of a function : is given by where , denotes the integer part of the number , and , provided that the right-hand side is defined on .

Lemma 3 (see [2124]). Assuming that with a fractional derivative of order , then where .

Lemma 4 (see [3]). Suppose that . Then the following boundary value problem has a unique solution where is the Green function of the boundary value problem (8) and

Lemma 5 (see [2]). The function in Lemma 4 has the following properties:(R1) , for ;(R2) , for ;(R3) , for , where

Lemma 6. The following boundary value problem has a unique solution , which satisfies

Proof. By Lemma 4, the unique solution of (13) is So and by , we have , so

The basic space used in this paper is , where is the set of real numbers. Obviously, the space is a Banach space if it is endowed with the norm as follows: for any . Let and then is a cone of .

Now let ; then the boundary value problem (1) is equivalent to the following boundary value problem: Define a modified function for any by and consider

Lemma 7. The BVP (1) and the BVP (22) are equivalent. Moreover, if is a positive solution of the problem (22) and satisfies , , then is a positive solution of the boundary value problem (1).

Proof. Since is a positive solution of the BVP (22) such that for any , we have Let , and then we have Substitute (24) into (23), that is (20), which implies that is a positive solution of the BVP (1).

It follows from Lemma 4 that the BVP (22) is equivalent to the integral equation Thus it is sufficient to find fixed points for the mapping defined by

Lemma 8. is a completely continuous operator.

Proof. For any fixed , there exists a constant such that , and Take then This implies that the operator is bounded.

Next for any , by Lemma 5, we have On the other hand, it follows from Lemma 5, , and that So, by (30) and (31), we have which yields that .

At the end, using standard arguments, according to the Ascoli-Arzela Theorem, one can show that is completely continuous. Thus is a completely continuous operator.

Lemma 9 (see [25]). Let be a real Banach space, and let be a cone. Assume that are two bounded open subsets of with , and let be a completely continuous operator such that either(1) and , or(2) and .Then has a fixed point in .

3. Main Result

Define

Theorem 10. Suppose that Then there exists a constant such that, for any , the BVP (1) has at least one positive solution.

Proof. Choosing with , then Let For any , , and sufficiently small such that , we have Therefore,

On the other hand, take and choose a large enough such that By (33), we know that is an unbounded continuous function. Therefore, for any , there exists a constant such that Choosing then . Let . Then for any and for any , we have Consequently, for , it follows from (43) that and then by (41) and (44), for , we get

So for any and , by (45), we have Thus, we have By Lemma 9, has a fixed point such that .

From we have Thus By Lemma 7 and (50), the boundary value problem (1) has at least one positive solution. The proof of Theorem 10 is completed.

Theorem 11. Suppose that and there exist constants and such that Then there exists a constant such that, for any , the BVP (1) has at least one positive solution.

Proof. Choosing and let . Then for any , , and , we have so for any and , by (52)–(55), we have Thus, we have

According to (51), it is clear that Let us choose such that Then there exists a large enough such that Thus, by (60), if then

Now denote that and choose Then .

Next let . Then for any and for any , we have which implies that By Lemma 9, has at least a fixed points such that .

It follows from that By Lemma 7 and (67), the boundary value problem (1) has at least one positive solution. The proof of Theorem 11 is completed.

Conflict of Interests

The author declares that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The authors were supported financially by “Chen Guang” Project supported by Shanghai Municipal Education Development Foundation (10CGB25) and Shanghai Universities for Outstanding Young Teachers Scientific Research Selection and Training Special Fund (sjq08011).

References

  1. H. Feng and D. Bai, “Existence of positive solutions for semipositone multi-point boundary value problems,” Mathematical and Computer Modelling, vol. 54, no. 9-10, pp. 2287–2292, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. C. Yuan, “Multiple positive solutions for (n-1,1)-type semipositone conjugate boundary value problems of nonlinear fractional differential equations,” Electronic Journal of Qualitative Theory of Differential Equations, no. 36, pp. 1–12, 2010. View at MathSciNet
  3. X. Zhang, L. Liu, and Y. Wu, “Existence results for multiple positive solutions of nonlinear higher order perturbed fractional differential equations with derivatives,” Applied Mathematics and Computation, vol. 219, no. 4, pp. 1420–1433, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  4. C. S. Goodrich, “Positive solutions to boundary value problems with nonlinear boundary conditions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 75, no. 1, pp. 417–432, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. C. S. Goodrich, “Existence of a positive solution to systems of differential equations of fractional order,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1251–1268, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. X. Zhang, L. Liu, and Y. Wu, “The eigenvalue problem for a singular higher order fractional differential equation involving fractional derivatives,” Applied Mathematics and Computation, vol. 218, no. 17, pp. 8526–8536, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. C. Yang and J. Yan, “Positive solutions for third-order Sturm-Liouville boundary value problems with p-Laplacian,” Computers and Mathematics with Applications, vol. 59, no. 6, pp. 2059–2066, 2010. View at Publisher · View at Google Scholar · View at Scopus
  8. J. Wang, H. Xiang, and Z. Liu, “Positive solutions for three-point boundary value problems of nonlinear fractional differential equations with p-Laplacian,” Far East Journal of Applied Mathematics, vol. 37, no. 1, pp. 33–47, 2009. View at MathSciNet
  9. J. Wang and H. Xiang, “Upper and lower solutions method for a class of singular fractional boundary value problems with p-Laplacian operator,” Abstract and Applied Analysis, vol. 2010, Article ID 971824, 12 pages, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  10. G. Chai, “Positive solutions for boundary value problem of fractional differential equation with p-Laplacian operator,” Boundary Value Problems, vol. 2012, article 18, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  11. X. Zhang, L. Liu, and Y. Wu, “The uniqueness of positive solution for a singular fractional differential system involving derivatives,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 6, pp. 1400–1409, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J. R. L. Webb, “Nonlocal conjugate type boundary value problems of higher order,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 5-6, pp. 1933–1940, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. X. Zhang and Y. Han, “Existence and uniqueness of positive solutions for higher order nonlocal fractional differential equations,” Applied Mathematics Letters, vol. 25, no. 3, pp. 555–560, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, A Wiley-Interscience Publication, John Wiley & Sons, New York, NY, USA, 1993. View at MathSciNet
  15. X. Zhang, L. Liu, and Y. Wu, “Multiple positive solutions of a singular fractional differential equation with negatively perturbed term,” Mathematical and Computer Modelling, vol. 55, no. 3-4, pp. 1263–1274, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. J. J. Nieto and J. Pimentel, “Positive solutions of a fractional thermostat model,” Boundary Value Problems, vol. 2013, article 5, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. Y. Li and S. Lin, “Positive solution for the nonlinear Hadamard type fractional differential equation with p-Laplacian,” Journal of Function Spaces and Applications, vol. 2013, Article ID 951643, 10 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  18. X. Zhang, L. Liu, Y. Wu, and Y. Lu, “The iterative solutions of nonlinear fractional differential equations,” Applied Mathematics and Computation, vol. 219, no. 9, pp. 4680–4691, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  19. A. A. M. Arafa, S. Z. Rida, and M. Khalil, “Fractional modeling dynamics of HIV and CD4+ T-cells during primary infection,” Nonlinear Biomedical Physics, vol. 6, no. 1, article 1, 2012. View at Publisher · View at Google Scholar · View at Scopus
  20. X. Zhang, L. Liu, B. Wiwatanapataphee, and Y. Wu, “Positive solutions of eigenvalue problems for a class of fractional differential equations with derivatives,” Abstract and Applied Analysis, vol. 2012, Article ID 512127, 16 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science, Amsterdam, The Netherlands, 2006. View at MathSciNet
  22. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999. View at MathSciNet
  23. J. Sabatier, O. P. Agrawal, and J. A. T. Machado, Eds., Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering, Springer, Dordrecht, The Netherlands, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  24. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993. View at MathSciNet
  25. D. J. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, vol. 5 of Notes and Reports in Mathematics in Science and Engineering, Academic Press, Boston, Mass, USA, 1988. View at MathSciNet